Muscle Twitches or Seizures?

tad

New
Messages
1
Reaction score
0
Points
0
Hello, In October I had brain surgery to remove a lesion on my right frontal lobe. The pathology results of the lesion were somewhat inconclusive and basically suggest a demylinating process. Prior to the surgery I was having seizures and that is how the lesion was found. I was put on Keppra 1000mg daily, after the surgery. I have since gone down to 500mg daily and about 3 weeks after the surgery I began to have what I thought were muscle twitches on my left side. They have since spread to my right side as well as my left side and include the arms, legs, and feet. Could these be myoclonic or do you think they are a side effect of the medication (the twitching does decrease right around the time I take the Keppra)? Does anyone else experience these twitches? Some of them are really small, but a lot of them are very noticeable and annoying.
 

Malla

New
Messages
81
Reaction score
0
Points
0
Hi tad... the twitches may be both side effects to high dose medications - and seizures. It's hard to tell the difference because they're the same. Try remember if you had the twitches prior to starting on medication. However if the twitches occur in odd times unrelated to the "normal" seizures you have they may be clear side effects. Id write a seizure diary if I were you, it helps tons to recognize the patterns. Hugs malla
 

Nakamova

Super Moderator / Thank You Queen
Moderator
Messages
17,033
Reaction score
432
Points
193
Hi tad, welcome to CWE!

Twitching of any kind is usually neurologic in origin. Given that you had seizures before, it's likely that the twitching you're having now is seizure-related as well. Get in touch with your neurologist to let him know.

Best,
Nakamova
 
Top